Phosphate supplement congealed in end of dosing tube

ceaver

Community Member
Review score
+0 /0 /-0
View Badges
Joined
May 12, 2021
Messages
40
Reaction score
24
Review score
+0 /0 /-0
Location
Kalamazoo
Just noticed this very strange occurrence at the end of my phosphate dosing tube, which is held in place along with 3 other tubes by a standard holder. I'm dosing Seachem Flourish Phosphorus. There was a stringy, snotty looking thing hanging out the end of the tube down to the water surface. I tried to pull it out with a piece of paper towel to no avail. So I grabbed a shot glass and turned on that dosing pump and out came this:
BAE45120-6016-4A20-B70C-9F6C35AC2552.jpeg

A1BC0E62-D7BE-4AF2-BE5C-66C4170B3586.jpeg

Any ideas what may have happened here? If the water level of the sump (which is the back section of an all-in-one) touched the bottom of the dosing tube could it cause the P supplement to do something weird like this?
 

Randy Holmes-Farley

Reef Chemist
Review score
+0 /0 /-0
View Badges
Joined
Sep 5, 2014
Messages
45,721
Reaction score
34,953
Review score
+0 /0 /-0
Location
Arlington, Massachusetts, United States
Just noticed this very strange occurrence at the end of my phosphate dosing tube, which is held in place along with 3 other tubes by a standard holder. I'm dosing Seachem Flourish Phosphorus. There was a stringy, snotty looking thing hanging out the end of the tube down to the water surface. I tried to pull it out with a piece of paper towel to no avail. So I grabbed a shot glass and turned on that dosing pump and out came this:
BAE45120-6016-4A20-B70C-9F6C35AC2552.jpeg

A1BC0E62-D7BE-4AF2-BE5C-66C4170B3586.jpeg

Any ideas what may have happened here? If the water level of the sump (which is the back section of an all-in-one) touched the bottom of the dosing tube could it cause the P supplement to do something weird like this?

Might be magnesium hydroxide and/or calcium and magnesium phosphate, all of which can form from high pH phosphate additives and seawater.
 
Upvote 0
Reef Breeders
Top